Skip to Main Content

Bulletin of the American Mathematical Society

The Bulletin publishes expository articles on contemporary mathematical research, written in a way that gives insight to mathematicians who may not be experts in the particular topic. The Bulletin also publishes reviews of selected books in mathematics and short articles in the Mathematical Perspectives section, both by invitation only.

ISSN 1088-9485 (online) ISSN 0273-0979 (print)

The 2020 MCQ for Bulletin of the American Mathematical Society is 0.84.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.

MathSciNet review: 3020832
Full text of review: PDF   This review is available free of charge.
Book Information:

Author: Umberto Zannier
Title: Some problems of unlikely intersections in arithmetic and geometry
Additional book information: Annals of Mathematics Studies, 181, Princeton University Press, Princeton, New Jersey, 2012, xiv+160 pp., ISBN 978-0-691-15371-1, US $75.00

References [Enhancements On Off] (What's this?)

  • Yves André, $G$-functions and geometry, Aspects of Mathematics, E13, Friedr. Vieweg & Sohn, Braunschweig, 1989. MR 990016, DOI 10.1007/978-3-663-14108-2
  • Yves André, Finitude des couples d’invariants modulaires singuliers sur une courbe algébrique plane non modulaire, J. Reine Angew. Math. 505 (1998), 203–208 (French, with English summary). MR 1662256, DOI 10.1515/crll.1998.118
  • Matthew Baker and Laura DeMarco, Preperiodic points and unlikely intersections, Duke Math. J. 159 (2011), no. 1, 1–29. MR 2817647, DOI 10.1215/00127094-1384773
  • E. Bombieri, D. Masser, and U. Zannier, Anomalous subvarieties—structure theorems and applications, Int. Math. Res. Not. IMRN 19 (2007), Art. ID rnm057, 33. MR 2359537, DOI 10.1093/imrn/rnm057
  • V. A. Dem′janenko, Rational points of a class of algebraic curves, Izv. Akad. Nauk SSSR Ser. Mat. 30 (1966), 1373–1396 (Russian). MR 0205991
  • P. Habegger, Intersecting subvarieties of abelian varieties with algebraic subgroups of complementary dimension, Invent. Math. 176 (2009), no. 2, 405–447. MR 2495768, DOI 10.1007/s00222-008-0170-6
  • P. Habegger, On the bounded height conjecture, Int. Math. Res. Not. IMRN 5 (2009), 860–886. MR 2482128, DOI 10.1093/imrn/rnn149
  • Ju. I. Manin, The $p$-torsion of elliptic curves is uniformly bounded, Izv. Akad. Nauk SSSR Ser. Mat. 33 (1969), 459–465 (Russian). MR 0272786
  • D. Masser and U. Zannier, Torsion anomalous points and families of elliptic curves, Amer. J. Math. 132 (2010), no. 6, 1677–1691. MR 2766181
  • D. W. Masser, Specializations of finitely generated subgroups of abelian varieties, Trans. Amer. Math. Soc. 311 (1989), no. 1, 413–424. MR 974783, DOI 10.1090/S0002-9947-1989-0974783-6
  • Guillaume Maurin, Courbes algébriques et équations multiplicatives, Math. Ann. 341 (2008), no. 4, 789–824 (French, with English summary). MR 2407327, DOI 10.1007/s00208-008-0212-9
  • Frans Oort, Canonical liftings and dense sets of CM-points, Arithmetic geometry (Cortona, 1994) Sympos. Math., XXXVII, Cambridge Univ. Press, Cambridge, 1997, pp. 228–234. MR 1472499
  • Jonathan Pila, O-minimality and the André-Oort conjecture for $\Bbb C^n$, Ann. of Math. (2) 173 (2011), no. 3, 1779–1840. MR 2800724, DOI 10.4007/annals.2011.173.3.11
  • R. Pink. A common generalization of the conjectures of André–Oort, Manin–Mumford, and Mordell–Lang. unpublished manuscript dated 17th April 2005.
  • Joseph H. Silverman, Heights and the specialization map for families of abelian varieties, J. Reine Angew. Math. 342 (1983), 197–211. MR 703488, DOI 10.1515/crll.1983.342.197
  • Boris Zilber, Exponential sums equations and the Schanuel conjecture, J. London Math. Soc. (2) 65 (2002), no. 1, 27–44. MR 1875133, DOI 10.1112/S0024610701002861

  • Review Information:

    Reviewer: Joseph H. Silverman
    Affiliation: Mathematics Department, Brown University, Providence, Rhode Island 02912
    Journal: Bull. Amer. Math. Soc. 50 (2013), 353-358
    Keywords: unlikely intersection
    Published electronically: July 24, 2012
    Review copyright: © Copyright 2012 American Mathematical Society
    The copyright for this article reverts to public domain 28 years after publication.